MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Codes Melted (1385); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a procedure, a mild to moderately calcified target lesion in the superficial femoral artery was treated with a stealth peripheral orbital atherectomy device (oad) via a femoral approach.When the oad was treating the lesion, fluid was noted to be spraying out of a hole in approximately the mid-point of the driveshaft.The section of the driveshaft spraying liquid was still located outside of the body.A second oad was used to complete the procedure along with balloon angioplasty, and there were no patient complications.
 
Additional Manufacturer Narrative
The reported device was received for analysis.Visual observation identified a hole that had been melted in the driveshaft sheath.There was evidence of compression damage to the sheath that indicates the sheath may have been compressed enough to interact with the spinning driveshaft.This compression could melt a hole in the sheath material due to friction-induced heat, however, the exact root cause of the melted, deformed sheath material is unknown.During testing, fluid was injected through the handle assembly and was observed to flow through the entire device, exiting at the crown, but also leaked at the area of the melted hole.The oad function was tested, and the oad spun at all speeds and functioned as intended.At the conclusion of device analysis, the reported event of saline leaking from a hole in the driveshaft was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).

Brand Name
STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8780979
Report Number3004742232-2019-00174
Device Sequence Number16803936
Product Code MCW
UDI-Device Identifier10852528005039
UDI-Public(01)10852528005039(17)220228(10)261198
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberPRD-SC30-125
Device Catalogue Number70056-03
Device Lot Number261198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR